UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 197

of 'Infusion reactions to systemic chemotherapy'

197
TI
Anaphylactic shock due to cytarabine in a leukemic child.
AU
Berkowitz FE, Wehde S, Ngwenya ET, Greeff M, Wadee AA, Rabson AR
SO
Am J Dis Child. 1987;141(9):1000.
 
In a young child with acute promyelocytic leukemia, treatment with a variety of chemotherapeutic agents produced an acute anaphylactic reaction. When cytarabine was removed from the chemotherapeutic regimen, no further anaphylaxis occurred. Employing an enzyme-linked immunosorbent assay with cytarabine coated onto the wells in bovine serum albumin, specific IgE antibodies to this drug could be demonstrated. Similar antibodies could not be demonstrated in the serum of normal controls or of two other patients receiving cytarabine. We therefore document anaphylactic shock mediated by specific IgE antibodies to cytarabine.
AD
PMID